Wyoming, 2014

Hail in Wyoming, June 3, 2014

June 3, 2014 · NWS CYS · 2 events in 1 county or zone

A thunderstorm produced very large hail in eastern Goshen County. The hail damaged numerous homes, buildings and vehicles.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A thunderstorm produced very large hail in eastern Goshen County. The hail damaged numerous homes, buildings and vehicles.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 3, 2:59 PM MST, 13 minutes earlier.

Area forecast discussion, Jun 3, 2:59 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT TUE JUN 3 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 357 PM MDT TUE JUN 3 2014

CONVECTION HAS BEEN DEVELOPING OVR THE PAST FEW HOURS OR
SO...WITH THE BEST RADAR COVERAGE SO FAR OVR CARBON/ALBANY
COUNTIES. THIS ACTIVITY IS VERY HIGH-BASED AND HAS PRODUCED LITTLE
OR NO RAINFALL AS SFC DEWPOINTS ARE IN THE UPPER 20S. THE
INVERTED-V SOUNDINGS UNDOUBTEDLY ARE PRODUCING WINDS GUSTS TO
AROUND 50 MPH. 19Z SFC ANALYSIS SHOWED THAT THE WELL-DEFINED
DRYLINE HAD REACHED KIMBALL AND EXTENDED NORTHWEST TOWARDS
DOUGLAS. CONVECTION THUS FAR HAS MOSTLY DEVELOPED ON THE DRY-SIDE
OF THIS DRYLINE. ALTHOUGH DID HAVE AN UPDRAFT GO UP EAST OF THE
THE DRYLINE...WHICH WAS UNABLE TO BE SUSTAINED. WV IMAGERY SHOWS A
DRY PUNCH ASSOCIATED WITH A H3 JET STREAK NOSING ACROSS THE
CENTRAL ROCKIES INTO NEBRASKA AS WELL AS SHORTWAVE ENERGY TRACKING
ACROSS WYOMING. THE AIR MASS EAST OF THE DRY LINE WILL CONDUCIVE
TO CONVECTIVE ORGANIZATION BY LATE THIS AFTERNOON AND EARLY THIS
EVENING. AT 19Z...OBJECTIVE ANALYSIS SHOWS TONGUE OF 2000 J/KG
MLCAPE EXTENDING BACK TO NR THE WY/NE STATELINE. THERE CONTINUED
TO BE HOWEVER SOME WEAK MLCIN OF AROUND 20 J/KG IN THIS AREA
TOO...LIKELY DELAYING SOME THE ONSET OF CONVECTIVE DEVELOPMENT.
0-6KM SHEAR VALUES OF 60+ KNOTS WILL AID ORGANIZATION. LATEST HRRR
OUTPUT SUGGESTS THIS WILL BE A RELATIVELY QUICK SHOW WITH STORMS
PUSHING EAST OF THE CWFA BY AROUND 6 PM...WITH SUBSIDENCE ON THE
BACK SIDE OF THE SHORTWAVE. LATEST HRRR SHOWS SOME PATCHY FOG
FORMATION OVR THE PANHANDLE AS WELL LATER TONIGHT...SO HAVE ADDED
IT INTO THE FORECAST.

FLOW BACKS QUICKLY TO THE SOUTHWEST AGAIN FOR WEDNESDAY AFTERNOON
AND WITH THE APPROACH OF ANOTHER SHORTWAVE...EXPECT ANOTHER ROUND OF
CONVECTION. A FEW THUNDERSTORMS WILL AGAIN BE SEVERE MAINLY OVR THE
WESTERN NEBRASKA PANHANDLE WITH PROGD SBCAPES FLARING TO 1000-1500
J/KG. 0-6 KM WILL BE SLIGHTLY LESS THAN TODAY...PROGD TO BE AROUND
50 KNOTS WEDNESDAY AFTERNOON...WHICH WILL BE MORE THAN ENOUGH TO GET
SEVERE CONVECTION GOING. STORMS SHOULD CONGEAL INTO A MULTI-CELL
CLUSTER BY LATER AFTERNOON AND SLOWLY SHIFT SOUTH EAST TOWARDS THE
SRN NEBRASKA PANHANDLE. MODELS SUGGEST CONVECTION MAY LINGER INTO
WEDNESDAY NIGHT IN THIS AREA AS WELL.

ANOTHER ROUND OF AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE AGAIN ON THURSDAY AFTERNOON AS YET ANOTHER SHORTWAVE
TRAVERSES THE AREA IN THE PROGRESS PATTERN. AS FOR TEMPERATURES...
HIGHS WILL GENERALLY REACH THE 70S THROUGH THE PERIOD...WITH PERHAPS
A FEW DEGREES OF COOLING EACH DAY THROUGH THURSDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 357 PM MDT TUE JUN 3 2014

NO BIG CHANGES THIS PACKAGE FROM WHAT WE INHERITED ON THE MORNING
EXTENDED RANGE FORECAST. 12Z GFS AND NEW 12Z ECMWF MODELS ARE
FAIRLY CLOSE ADVERTISING A MESSY UPPER PATTERN WITH A LOW
AMPLITUDE MID/UPPER TROUGH SITUATED JUST TO OUR WEST THROUGH
SATURDAY...THEN THEY SHIFT THE TROUGH TO OUR EAST GOING INTO
SUNDAY. THE GFS STILL WANTS TO BRING A COLD FRONT SOUTH ACROSS OUR
AREA...BUT HAS NOW BACKED OFF ON BRINGING IT THROUGH UNTIL LATE
SATURDAY AS A PIECE OF SHORTWAVE ENERGY MOVES TO OUR EAST. THE
ECMWF NOW HAS A STRONGER SIGNAL IN DEPICTING A COLD FRONT MOVING
THROUGH AND SOUTH OF OUR AREA SUNDAY AFTERNOON. LOWER TEMPS
EXPECTED THIS WEEKEND AS OUR HIGH TEMPS IN THE LOWER ELEVATIONS
WILL LIKELY GET KNOCKED BACK INTO THE 60S UNTIL EARLY NEXT WEEK.
WHILE WE CONTINUE TO CARRY CHANCE POPS FOR AFTERNOON/EVENING
STORMS THROUGH LATE WEEK...HIGHER CHANCE POPS ARE STILL EXPECTED
THIS WEEKEND AS THE FRONT MOVES THROUGH. A GENERAL NORTHWESTERLY
UPPER FLOW PATTERN IS ADVERTISED ACROSS WYOMING AND NEBRASKA
MONDAY INTO TUESDAY...SO LOW END POPS WERE LEFT IN THE FORECAST
FOR EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1212 PM MDT TUE JUN 3 2014

EXPECTING SCATTERED STRONG TO LOCALLY SEVERE STORMS ACROSS THE
WESTERN NEBRASKA PANHANDLE TODAY. MORNING LOW CLOUDS HAVE DELAYED
THE INITIATION OF CONVECTIVE DEVELOPMENT...BUT STILL THINK WE WILL
SEE STORMS POPPING UP OVER THERE AFTER 20Z...ESPECIALLY ALONG THE
ZONE OF GREATER DIFFERENTIAL HEATING FROM JUST WEST OF CHADRON
DOWN TO ALLIANCE. GIVEN SOME UNCERTAINTY ON WHERE THE GREATER
COVERAGE OF STORMS WILL BE THIS AFTERNOON OVER THE
PANHANDLE...MENTIONED VCNTY TSRA ACROSS THE PANHANDLE SITES.
OTHERWISE...700 MB OBSERVATIONS INDICATE MOST SITES SHOULD BE
SEEING GUSTY SOUTHWEST WINDS 15-25 KTS THIS AFTERNOON...DECOUPLING
AND WEAKENING TONIGHT AFTER 03Z. MODELS ARE SUGGESTING RADIATION
FOG EARLY TOMORROW ACROSS THE WESTERN PANHANDLE WITH VFR
PREVAILING TO THE WEST ACROSS SOUTHEAST WYOMING. DROPPED ALLIANCE
AND CHADRON DOWN TO LIFR VISIBILITIES WITH SIDNEY AND SCOTTSBLUFF
DOWN TO MVFR AFTER 09Z.

&&

.FIRE WEATHER...
ISSUED AT 357 PM MDT TUE JUN 3 2014

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO PRODUCE
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NORTH
OF A DOUGLAS TO SCOTTSBLUFF LINE. FEWER THUNDERSTORMS ARE EXPECTED ON
WEDNESDAY DUE TO LESS ATMOSPHERIC MOISTURE. AN INCREASE IN
MOISTURE IS EXPECTED ON THURSDAY AND WILL PRODUCE A CORRESPONDING
INCREASE IN LATE DAY THUNDERSTORM COVERAGE. FRIDAY AND SATURDAY
WILL SEE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WITH A COLD FRONT PASSING ACROSS EASTERN OKLAHOMA AND WESTERN
NEBRASKA.

&&

.HYDROLOGY...
ISSUED AT 137 AM MDT TUE JUN 3 2014

RIVER FLOODING WILL CONTINUE ALONG THE UPPER NORTH PLATTE AND
LARAMIE RIVERS OVER THE NEXT FEW DAYS. HOWEVER STAGES HAVE CRESTED
AND ARE FORECASTED TO RECEDE. A DRY WEATHER PATTERN WILL EXIST FOR
AREAS ALONG AND WEST OF THE LARAMIE RANGE THROUGH AT LEAST MIDWEEK
SO NO WIDESPREAD RAINFALL EVENTS ARE EXPECTED. TEMPERATURES WILL
BE SEASONAL...PRODUCING SOME SNOWMELT EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...HAHN
LONG TERM...GARMON
AVIATION...GARMON
FIRE WEATHER...GARMON
HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 3, 10:07 AM MST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1107 AM MDT TUE JUN 3 2014

WYZ101-103>107-109>119-041715-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1107 AM MDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON NORTH AND EAST OF INTERSTATE 80. THESE
STORMS ARE NOT EXPECTED TO BECOME SEVERE IN SOUTHEAST WYOMING.
DIME SIZED HAIL AND WIND GUSTS TO 50 MPH WILL BE THE PRIMARY
HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THIS WEEK...MAINLY TO THE EAST OF THE LARAMIE RANGE. SEVERE
THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON NEAR THE
NEBRASKA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-108-041715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
1107 AM MDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND ARE EXPECTED TO BECOME SEVERE ALONG AND NORTH OF A LINE FROM
BILL TO TORRINGTON TO SIDNEY AFTER 3 PM. THESE STORMS ARE EXPECTED
TO CONTINUE INTO THE EARLY EVENING HOURS. VERY LARGE HAIL TO THE
SIZE OF BASEBALLS AND WIND GUSTS TO 70 MPH ARE THE PRIMARY
HAZARDS WITH THESE SEVERE THUNDERSTORMS. ISOLATED TORNADOES CAN
NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THIS WEEK. SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY
AFTERNOON NEAR THE NEBRASKA BORDER ON FRIDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM THIS AFTERNOON THROUGH
9 PM THIS EVENING ALONG AND NORTH OF A LINE FROM BILL TO
TORRINGTON TO SIDNEY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 3, 11:51 AM MST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1251 PM MDT TUE JUN 3 2014

WYZ104-105-109>115-032100-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON...
SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY...
WOODS LANDING...LARAMIE
1251 PM MDT TUE JUN 3 2014

...SHOWERS AND WEAK THUNDERSTORMS TO PRODUCE GUSTY WINDS...

AN AREA OF HIGH BASED SHOWERS AND WEAK THUNDERSTORMS WILL PUSH
NORTHEAST ACROSS CARBON AND ALBANY COUNTIES THROUGH 3 PM. THIS
ACTIVITY WILL BE ACCOMPANIED BY LITTLE OR NO PRECIPITATION.
WINDS WILL BE GUSTY HOWEVER...WITH WIND SPEEDS POSSIBLY
APPROACHING 50 OR 60 MPH. MOTORISTS TRAVELING BETWEEN LARAMIE AND
RAWLINS OR RECREATING IN THIS AREA SHOULD BE PREPARED TO ENCOUNTER
THESE GUSTY OUTFLOW WINDS.

HAHN
Special weather statement, Jun 3, 1:24 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT TUE JUN 3 2014

NEZ021-032100-
MORRILL NE-
224 PM MDT TUE JUN 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORRILL COUNTY UNTIL 300
PM MDT...

AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRIDGEPORT STATE RECREATION AREA...OR 28
MILES SOUTHEAST OF SCOTTSBLUFF...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BRIDGEPORT STATE RECREATION AREA...
  BRIDGEPORT...
  NORTHPORT...
  BROADWATER...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4184 10278 4156 10279 4165 10324 4177 10323
TIME...MOT...LOC 2024Z 273DEG 19KT 4170 10313

RE
Special weather statement, Jun 3, 2:02 PM MST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MDT TUE JUN 3 2014

WYZ112>116-032300-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...SARATOGA...ENCAMPMENT...RIVERSIDE...
CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...VEDAUWOO...
BUFORD...PUMPKIN VINE
302 PM MDT TUE JUN 3 2014

...SHOWERS AND WEAK THUNDERSTORMS TO PRODUCE GUSTY WINDS...

AN AREA OF HIGH BASED SHOWERS AND WEAK THUNDERSTORMS WILL PUSH
NORTHEAST ACROSS SOUTHERN CARBON AND ALBANY COUNTIES THROUGH 5
PM. THIS ACTIVITY WILL BE ACCOMPANIED BY LITTLE OR NO
PRECIPITATION. WINDS WILL BE GUSTY HOWEVER...WITH WIND SPEEDS
POSSIBLY APPROACHING 50 TO 55 MPH. MOTORISTS TRAVELING BETWEEN
LARAMIE AND RAWLINS OR RECREATING IN THIS AREA SHOULD BE PREPARED
TO ENCOUNTER THESE GUSTY OUTFLOW WINDS.
Special weather statement, Jun 3, 2:05 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
305 PM MDT TUE JUN 3 2014

WYZ101-102-106>108-032145-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-CONVERSE COUNTY
LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA
COUNTY WY-
305 PM MDT TUE JUN 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE...EASTERN
CONVERSE...SOUTHERN NIOBRARA AND NORTHWESTERN GOSHEN COUNTIES UNTIL
345 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS EXTENDING FROM 6 MILES SOUTHWEST OF KEELINE
TO 9 MILES NORTH OF WHEATLAND...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LUSK...
  GUERNSEY CAMPGROUND...
  GUERNSEY...
  GRAYROCKS RESERVOIR...
  MANVILLE...
  RAWHIDE BUTTES...
  FORT LARAMIE...
  JAY EM...
  LINGLE...
  HARTVILLE...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 82 AND
121.

&&

LAT...LON 4296 10414 4204 10429 4209 10516 4277 10511
TIME...MOT...LOC 2104Z 262DEG 29KT 4270 10480 4219 10491

MAZUR
Special weather statement, Jun 3, 2:48 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT TUE JUN 3 2014

WYZ108-032215-
GOSHEN COUNTY WY-
348 PM MDT TUE JUN 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GOSHEN COUNTY UNTIL 415
PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT LARAMIE NATIONAL HISTORIC SITE...OR 23
MILES NORTHWEST OF TORRINGTON...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HWY 85 AT DRY RAWHIDE CREEK...

&&

LAT...LON 4249 10420 4222 10407 4215 10458 4230 10465
TIME...MOT...LOC 2149Z 251DEG 32KT 4226 10451

MAZUR
Special weather statement, Jun 3, 2:50 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT TUE JUN 3 2014

WYZ101-102-032215-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
350 PM MDT TUE JUN 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CONVERSE AND
CENTRAL NIOBRARA COUNTIES UNTIL 415 PM MDT...

AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KEELINE...OR 19 MILES WEST OF LUSK...MOVING
EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LUSK...
  MANVILLE...

&&

LAT...LON 4305 10438 4276 10428 4268 10490 4282 10495
TIME...MOT...LOC 2150Z 250DEG 31KT 4280 10477

MAZUR

The radar

The Cheyenne radar (KCYS), 111 km away, was scanning. The volume nearest the first event began at 22:14 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Goshen

When
June 3, 3:12 PM MST to 3:17 PM MST
Where
Goshen County, 3 mi W of Torrington
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
42.060, -104.239

Quarter to hen egg size hail covered the ground west of Torrington.

Hail, Goshen

When
June 3, 3:15 PM MST to 3:20 PM MST
Where
Goshen County, Torrington
Measured
2.5 in hail
Reported by
Law Enforcement
Coordinates
42.060, -104.180

Golf ball to tennis ball size hail was reported in Torrington. There were numerous reports of extensive damage to homes, buildings and vehicles along a one mile swath from the Riverbridge to a quarter mile north of downtown Torrington.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522077, 522082.